Alert archive / Wisconsin / Freeze Warnings in 2014
Freeze Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Oct 4, 2014, 2:39 PM CDT for 4 counties in Wisconsin. It took effect at Oct 5, 2014, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2014, 2:39 PM CDT (19:39 UTC)
- In effect from
- Oct 5, 2014, 1:00 AM CDT
- Expired
- Oct 5, 2014, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Portage County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 121 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
164 WWUS73 KGRB 041939 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 239 PM CDT SAT OCT 4 2014 ...NEAR FREEZING TEMPERATURES EXPECTED OVER CENTRAL WISCONSIN TONIGHT... .A VERY COLD AIRMASS WILL CONTINUE TO SIT OVER THE STATE TONIGHT. CLOUDS ARE EXPECTED TO DIMINISH ENOUGH AFTER MIDNIGHT TO ALLOW TEMPERATURE TO DROP TO AT OR BELOW FREEZING OVERNIGHT. CONDITIONS WILL THEREFORE BECOME FAVORABLE A FREEZE TO DEVELOP LATE TONIGHT. WIZ030-035-036-045-050300- /O.NEW.KGRB.FZ.W.0003.141005T0600Z-141005T1300Z/ MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 239 PM CDT SAT OCT 4 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TEMPERATURES WILL FALL BETWEEN 28 AND 33 DEGREES OVERNIGHT * IMPACTS...SENSITIVE VEGETATION MAY BE KILLED BY THE FROST OR FREEZE IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
745 WWUS73 KGRB 050255 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 955 PM CDT SAT OCT 4 2014 ...NEAR FREEZING TEMPERATURES EXPECTED OVER CENTRAL WISCONSIN TONIGHT... .A VERY COLD AIRMASS WILL CONTINUE TO SIT OVER THE STATE TONIGHT. CLOUDS ARE EXPECTED TO DIMINISH ENOUGH AFTER MIDNIGHT TO ALLOW TEMPERATURE TO DROP TO AT OR BELOW FREEZING OVERNIGHT. CONDITIONS WILL THEREFORE BECOME FAVORABLE A FREEZE TO DEVELOP LATE TONIGHT. WIZ030-035-036-045-051100- /O.CON.KGRB.FZ.W.0003.141005T0600Z-141005T1300Z/ MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 955 PM CDT SAT OCT 4 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * TEMPERATURES WILL FALL BETWEEN 28 AND 33 DEGREES OVERNIGHT * IMPACTS...SENSITIVE VEGETATION MAY BE KILLED BY THE FROST OR FREEZE IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
610 WWUS73 KGRB 051035 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 535 AM CDT SUN OCT 5 2014 ...NEAR FREEZING TEMPERATURES EXPECTED OVER CENTRAL WISCONSIN EARLY THIS MORNING... .A COLD AIR MASS WILL CONTINUE TO SIT OVER THE STATE TODAY AND TONIGHT. DIMINISHING CLOUDS THE NEXT HOUR OR TWO SHOULD ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING LEVELS BY DAYBREAK. WIZ030-035-036-045-051300- /O.CON.KGRB.FZ.W.0003.000000T0000Z-141005T1300Z/ MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 535 AM CDT SUN OCT 5 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES WILL FALL BETWEEN 28 AND 33 DEGREES. * IMPACTS...SENSITIVE VEGETATION MAY BE KILLED BY THE FROST OR FREEZE IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Oct 4, 2:27 PM CDT, 12 minutes earlier.
Area forecast discussion, Oct 4, 2:27 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 227 PM CDT SAT OCT 4 2014 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 221 PM CDT SAT OCT 4 2014 COOL WITH SOME SCATTERED LIGHT SHOWERS AT TIMES. ONLY MINOR CHANGES EXPECTED TO THE LOCATION OF THE MAIN LNGWV FEATURES ACRS THE CONUS AND SRN CANADA DURING THE NEXT 7 DAYS. UPR RIDGE WL REMAIN ACRS THE W WHILE A TROF DOMINATES THE E. THE PRIMARY VARIATION WL BE IN THE AMPLITUDE OF THE FLOW. CURRENT HIGH AMPLITUDE REGIME WL FLATTEN DURING THE EARLY TO MIDDLE PART OF THE UPCOMING WORK WEEK...THEN REAMPLIFY LATE IN THE WEEK AND NEXT WEEKEND. TEMPERATURES WL START OUT WELL BLO NORMAL...MODERATE BACK TO NEAR NORMAL AS THE FLOW FLATTENS...THEN LIKELY DROP BELOW NORMAL AGAIN BY NEXT WEEKEND. THE GENERAL NWLY/WNWLY UPR FLOW ACRS THE AREA IS UNFAVORABLE FOR SIG PCPN AT THIS TIME OF YEAR...SO AMNTS ARE LIKELY TO END UP BLO NORMAL FOR THE NEXT WEEK. && .SHORT TERM...TONIGHT AND SUNDAY ISSUED AT 221 PM CDT SAT OCT 4 2014 MAIN FCST CONCERN FOR TONIGHT AND SUNDAY WILL BE CLOUDS AND OVERNIGHT TEMPERATURES...WITH A POSSIBLE FREEZE IN CENTRAL WISCONSIN. SLOW MOVING COLD UPPER LEVEL LOW HAS CONTINUED TO PLAGUE THE STATE TODAY...RESULTING IN SCATTERED SHOWERS...LOTS OF CLOUDS...AND CHILLY TEMPERATURES. THIS TROUGH HAS SLOWLY SHIFTED EAST THIS AFTERNOON...WITH THE CENTER OF THE UPPER LEVEL LOW MOVING INTO LOWER MICHIGAN. WITH NW FLOW...TEMPERATURES HAVE BEEN COOL...THOUGH ALL PRECIP THAT HAS FALLEN TODAY HAS BEEN RAIN AND NOT SNOW. RAIN SHOWERS SHOULD CONTINUE TO SHIFT EAST THIS EVENING. ANOTHER QUICK WAVE OF PRECIP IS POSSIBLE LATE THIS AFTERNOON AS A PIECE OF ENERGY SWINGS THROUGH THE MAIN TROUGH. PRECIP COULD LINGER UNTIL EARLY TONIGHT IN FAR NORTHERN WISCONSIN AS WELL AS NORTHERN DOOR BEFORE ALL COMES TO AN END BY MIDNIGHT. CLOUDS WILL MAKE OR BREAK THE FORECAST OVERNIGHT. IF WE CLEAR OUT...TEMPERATURES WILL DROP AS 850MB TEMPS CONTINUE TO COOL. THE KEY WORD THOUGH IS IF. CURRENT SATELLITE PICTURE HAS A LOT OF CLOUD COVER OVER THE REGION THAT CONTINUES TO EXPAND IN COVERAGE. LOOKING AT LAST NIGHTS SET UP TO OUR WEST...THE DAKOTAS DID CLEAR OUT AND DROPPED INTO THE UPPER 20S IN MANY SPOTS. HOWEVER...THE DRY WEDGE OF AIR THAT WAS OVER THE NORTHERN PLAINS LAST NIGHT SEEMS TO BE SQUEEZED OUT AS UPPER LEVEL MOISTURE CONVERGES FROM THE WEST AND EAST. IN ADDITION...LOW LEVEL MOISTURE WILL BE HARD TO SCOUR OUT. THIS WOULD FACTOR AGAINST COLDER OVERNIGHT LOWS. HOWEVER...DRY AIR DOES REACH WISCONSIN AFTER MIDNIGHT...AND MODELS INSIST ON SOME CLEARING FOR MUCH OF THE AREA. FOR THESE REASON...PLUS THE FACT THAT LAST NIGHTS LOWS DIPPED INTO THE 30S ACROSS WISCONSIN EVEN WITH MOSTLY CLOUDY SKIES...KEPT MIN TEMPERATURES LOW AND ONLY ADDED A DEGREE OR SO IN MOST SPOTS. WITH THE UPDATED LOW TEMPERATURES...WENT WITH A FREEZE WARNING IN CENTRAL WISCONSIN. LOWS ARE FORECASTED TO REACH THE UPPER 20S IN THIS AREA...AND EVEN IF WE DONT COOL OFF AS MUCH AS ANTICIPATED DUE TO CLOUDS...STILL SHOULD HIT FREEZING FOR A FEW HOURS IN THIS AREA. FIGURED IT WAS BETTER TO BE ON THE SAFE SIDE. FURTHER EAST...TEMPERATURES DO GET LOW ENOUGH TO WORRY ABOUT WIDESPREAD FROST...HOWEVER WINDS SHOULD STAY UP OVERNIGHT AND FEEL THIS SHOULD KEEP THE FROST DEVELOPMENT TO PATCHY AT BEST. AT THIS POINT...DID NOT ISSUE A FROST ADVISORY FOR EAST CENTRAL WISCONSIN. SUNDAY WILL BE A LOT MORE STRAIGHT FORWARD. THE MAIN UPPER LEVEL LOW WILL CONTINUE TO HANG TIGHT AND SPIN AROUND NORTH OF THE GREAT LAKES REGION. WISCONSIN WILL BE ON THE DRY SIDE OF THE TROUGH...SO PRECIP IS NOT EXPECTED. CLOUDS SHOULD STICK AROUND FOR MUCH OF THE DAY AS ANOTHER WAVE OF ENERGY SWINGS THROUGH THE MEAN FLOW TOWARDS THE CWA...THOUGH A FEW PEAKS OF SUN ARE POSSIBLE IN THE MORNING. HIGH TEMPERATURES ON SUNDAY WILL BE A BIT WARMER THAN TODAY...BUT BREEZY WEST WINDS WILL KEEP A CHILL IN THE AIR. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY ISSUED AT 221 PM CDT SAT OCT 4 2014 SHRTWVS WL CONT TO DROP SE ACRS THE AREA IN THE FAST NWLY/WNWLY FLOW ALOFT. FIGURING OUT THE EXACT TIMING OF THOSE WL BE NEXT TO IMPOSSIBLE...SO POPS ARE LIKELY TO FLOP AROUND CONSIDERABLY FM FCST TO FCST. LUCKILY...LIMITED MOISTURE AND MODEST FORCING WL RESULT IN MAINLY SCT LGT PCPN WITH EACH SHRTWV...SO WE WL NOT BE DEALING WITH SIG PCPN EVENTS. ADJUSTED FCST FOR MON/TUE TOWARD WHAT IS NOW A CONSENSUS OF THE GUIDANCE...BUT HAVE LITTLE CONFIDENCE THAT THINGS ARE GOING TO LOOK EXACTLY THE SAME WHEN I DO THE FCST TOMORROW. TEMPS WL DEPEND HEAVILY ON CLDS AND WINDS...ESP AT NGT. THE OVERALL TREND WL BE FOR MUCH BLO NORMAL TEMPS EARLY IN THE FCST PERIOD TO MODERATE BACK CLOSE TO SEASONAL NORMALS BY THE MIDDLE OF THE WEEK...BEFORE DROPPING OFF AGAIN AS REAMPLIFICATION OCCURS LATE IN THE PERIOD. GENERALLY WENT WITH A BLEND OF THE BEST PERFORMING GUIDANCE PRODUCTS...WEIGHTED MORE TOWARD THE BIAS- CORRECTED PRODUCTS AT TIMES WHEN IT SEEMED LIKELY THERE WOULD BE FEWER CLDS. NO SIG CHANGES TO THE BROAD-BASED BLEND OF FORECAST INITIALIZATION GRIDS FOR THE EXTENDED PART OF THE FORECAST. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1112 AM CDT SAT OCT 4 2014 AN UPPER LOW SYSTEM SLOWLY MOVING THROUGH THE REGION WILL BRING MVFR CIGS AND SCATTERED SHOWERS THIS AFTERNOON...ESPECIALLY IN EASTERN AND FAR NORTHERN WISCONSIN. A FEW IFR CIGS ARE POSSIBLE IN EASTERN WISCONSIN EARLY BEFORE IMPROVING BACK TO MVFR CIGS PREVAILING. ANY LINGERING SHOWERS SHOULD COME TO AN END THIS EVENING...WITH CLOUDS CONTINUING OVERNIGHT BUT LIFTING TO VFR LEVELS AFTER SUNSET. SUNDAY LOOKS TO BE A QUIET DAY WITH SCATTERED VFR CIGS AND WESTERLY WINDS. && .GRB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM TO 8 AM CDT SUNDAY FOR WIZ030-035-036- 045. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....ALLEN LONG TERM......SKOWRONSKI AVIATION.......ALLEN
Hazardous weather outlook, Oct 4, 2:33 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 233 PM CDT SAT OCT 4 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 233 PM CDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT TEMPERATURES MAY DROP TO NEAR OR JUST BELOW FREEZING OVER CENTRAL WISCONSIN LATE TONIGHT. AS A RESULT AREAS OF FROST OR FREEZING TEMPERATURES WILL DAMAGE SENSITIVE OUTDOOR VEGETATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY SOME FROST IS POSSIBLE AGAIN SUNDAY NIGHT...ESPECIALLY NORTHWEST OF THE FOX VALLEY AND LAKESHORE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-051945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 233 PM CDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY SEASONABLY COOL AIR FLOWING ACROSS THE RELATIVELY WARM WATERS OF THE GREAT LAKES WILL RESULT IN GUSTY WINDS AND CONDITIONS HAZARDOUS TO SMALL CRAFT AT TIMES THROUGHOUT THE UPCOMING WORK WEEK. ALLEN/SKOWRONSKI
Nearby
Freeze Warnings in Wisconsin, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.